Sostres C.,Universitary Hospital Lozano Blesa |
Carrera-Lasfuentes P.,CIBER ISCIII |
Benito R.,Universitary Hospital Lozano Blesa |
Roncales P.,Health Science Institute of Aragon |
And 7 more authors.
American Journal of Gastroenterology | Year: 2015
OBJECTIVES:Helicobacter pylori (H. pylori) infection and NSAID/low-dose aspirin (ASA) use are associated with peptic ulcer disease. The risk of peptic ulcer bleeding (PUB) associated with the interaction of these factors remains unclear. The objective of this study was to determine the risk of PUB associated with the interaction between H. pylori infection and current nonsteroidal anti-inflammatory drugs (NSAIDs) or low-dose ASA use.METHODS:This was a case-control study of consecutive patients hospitalized because of PUB. Controls were matched by age, sex, and month of admission. H. pylori infection status was determined in all cases and controls by serology. Drug use was determined by structured questionnaire. Adjusted relative risk (RR) associated with different factors, and the interaction between NSAID/ASA and H. pylori infection was estimated by logistic regression analysis.RESULTS:The study included 666 cases of PUB and 666 controls; 74.3% cases and 54.8% controls (RR: 2.6; 95% confidence interval (CI): 2.0-3.3) tested positive for H. pylori infection; 34.5% of cases had current NSAID use compared with 13.4% of controls (RR: 4.0; 95% CI: 3.0-5.4). Respective proportions for low-dose ASA use were 15.8 and 12%, respectively (RR: 1.9; 95% CI: 1.3-2.7). The RR of PUB for concomitant NSAID use and H. pylori infection suggested an additive effect (RR: 8.0; 95% CI: 5.0-12.8), whereas no interaction was observed with ASA use (RR: 3.5; 95% CI: 2.0-6.1).CONCLUSIONS:NSAID, low-dose ASA use, and H. pylori infection are three independent risk factors for the development of PUB, but there were differences in the interaction effect between low-dose ASA (no interaction) or NSAID (addition) use and H. pylori infection, which may have implications for clinical practice in prevention strategies. © 2015 by the American College of Gastroenterology. Source
De La Riva P.,Universitary Hospital of Donostia |
Urtasun M.,Universitary Hospital of Donostia |
Castillo-Trivino T.,Universitary Hospital of Donostia |
Camino X.,Universitary Hospital of Donostia |
And 6 more authors.
Clinical Neuropharmacology | Year: 2013
We describe a patient with multiple intracranial tuberculomas resistant to standard care with antituberculosis drugs and corticosteroids who responded well to thalidomide. Adjunctive thalidomide may have a role in the management of refractory intracranial tuberculomas, although it should be used conservatively owing to its potential adverse events. © 2013 by Lippincott Williams & Wilkins. Source